Doctors Lounge - Pharmacy AnswersBack to Pharmacy Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 9/5/2017.
Forum Name: Pharmacy & Drug Topics
|dacubster - Mon Dec 10, 2007 11:55 pm||
I am a 24 year old female with a history of severe asthma, bronchitis, hyperthyroidism, IST, and depression.
I recently reinjured my shoulder (from a preexisiting injury) and the doctor suspects a labral tear. I am currently waiting on physical therapy and then possibly surgery.
However, since the reinjury occured I have been unable to straighten my arm and have been in significant pain. My primary doctor and orthopedic surgeon have tried numerous drugs which have either not worked or I have had bad reactions to.
I have been on many doses of steriods to no avail. I have been on the anti-inflammatory Etolodac, which caused a severe asthma attack. I have also been on PROPOXYPHENE which I also did not have a good reaction with. They will not try most pain relievers because I have had severe breathing problems in the past with even small doses of Vicodin and Morphine. I have tried over the counter relievers (tylenol, etc), but they do little to help.
The problem is that the doctor does not want to try anything (especially anti-inflammatories) else because they are worried about setting off another asthma/breathing problem. This has left me in severe discomfort and stiffness. Are there medicines that I could safely take without having an affect on my breathing?
|Dr. Chan Lowe - Thu Dec 13, 2007 10:54 pm||
This is difficult. If you are having worsened asthma symptoms with some non-steroidal anti-inflammatories the risk of having problems with others is high. For pain, I would recommend talking with your doctor about other pain medicines that are not in this category of meds.
You may also want to consider seeing a pulmonologist to help get your asthma under better control so that you may be able to use the non-steroidals.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.